Alert archive / Idaho / Red Flag Warnings in 2010

Red Flag Warning 5, NWS Pocatello, ID

July 31, 20109 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 31, 2010, 5:34 AM MDT for 9 counties in Idaho. It took effect at Jul 31, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2010, 5:34 AM MDT (11:34 UTC)
In effect from
Jul 31, 2010, 12:00 PM MDT
Expired
Jul 31, 2010, 9:13 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.6 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2010-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2010-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3429 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 30, 1:41 PM MDT, 15 hours 53 minutes earlier.

Area forecast discussion, Jul 30, 1:41 PM MDT, 15 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
141 PM MDT FRI JUL 30 2010

.DISCUSSION...

MONSOONAL MOISTURE CONTINUES ACROSS THE REGION. THIS MOISTURE WILL
CONTINUE TO INTERACT WITH THE AFTERNOON HEATING TO PRODUCE
ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA UNTIL SUNDAY.
A COLD FRONT IS EXPECTED TO ARRIVE ON SUNDAY AND THIS WILL PUSH
MOST OF THE MOISTURE AWAY FROM THE REGION AND DROP THE
TEMPERATURE A COUPLE OF DEGREES. THE COOL DOWN WILL BE SHORT LIVED
AS WARM AIR IS EXPECTED TO QUICKLY BUILD BACK IN NEXT WEEK. GFS
AND EUROPEAN CONTINUE TO SHOW THAT THE MONSOONAL MOISTURE WILL BE
CLOSE TO THE REGION...CLOSE ENOUGH TO SUPPORT SLIGHT CHANCES FOR
THUNDERSTORMS NEXT WEEK.

&&

.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE
AGAIN THIS AFTERNOON AND EVENING. THE STORMS WILL HAVE THE POTENTIAL
TO PRODUCE GUSTY WINDS IN EXCESS OF 50 MPH ALONG WITH LOCALLY HEAVY
RAIN. KBYI AND KSUN WILL BE THE MOSTLY LIKELY TAF SITES AFFECTED BY
THUNDERSTORMS THIS EVENING. VFR CONDITIONS WILL BE THE RULE OUTSIDE
OF THE STORMS.

&&

.FIRE WEATHER...THE LOW PRESSURE TROUGH THAT HAS BEEN ALONG THE WEST
COAST THE PAST FEW DAYS WILL MOVE SLIGHTLY INLAND OVER WASHINGTON
AND OREGON THE NEXT COUPLE OF DAYS. THAT WILL BRING DRIER AIR INTO
SOUTHEAST IDAHO BY SUNDAY AND SET UP A BREEZY DAY...GUSTS IN THE MID
TO UPPER 20S AND RH IN THE LOWER TO MIDDLE TEENS FOR THE ARCO DESERT
AREA SUNDAY AFTERNOON. IN THE MEANTIME...THE AIR IS STILL QUITE
MOIST AND UNSTABLE. A RED FLAG WARNING REMAINS IN EFFECT FOR ZONES
409 AND 412 THIS EVENING. SOME LIGHTING STRIKES ALREADY OBSERVED
NEAR RICHFIELD. SUSPECT A FEW OF THESE STORMS WILL CONTINUE TO TRACK
TOWARDS ARCO THE NEXT FEW HOURS. LIGHTNING MAY ONLY BE ISOLATED AND
NOT QUITE MERITING INCLUSION OF THE UPPER PLAIN IN THE WARNING.
SECOND...THERE IS SOME FORCING ALOFT COMBINED WITH A DEVELOPING
SURFACE LOW IN NEVADA TO SUGGEST A FEW THUNDERSTORMS MAY DEVELOP
NEAR SUNRISE SATURDAY BETWEEN DIETRICH AND ATOMIC CITY. THOUGHT AT
THE MOMENT IS IT WILL BE MORE ISOLATED THUNDER AND LIGHTNING AS
WELL. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING IDZ017-022.

&&
Hazardous weather outlook, Jul 30, 9:34 AM MDT, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
934 AM MDT FRI JUL 30 2010

IDZ017>025-031-032-311200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
934 AM MDT FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN
IDAHO. THE BEST CHANCES WILL BE ACROSS CENTRAL AND WESTERN
PORTIONS OF THE FORECAST AREA THROUGH EVENING. SMALL HAIL...BRIEF
HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. A RED
FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF THE MAGIC VALLEY AND
SOUTH CENTRAL HIGHLANDS. PLEASE REFER TO BOIRFWPIH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SATURDAY...MORE SHOWERS AND STORMS ARE IN THE FORECAST. THE
HIGHEST CHANCES WILL ACROSS NORTHERN AND EASTERN PARTS OF OUR
AREA. ONCE AGAIN...STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE
WITH SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS IN EXCESS OF
50MPH CAN BE EXPECTED.

DRIER CONDITIONS WILL RETURN BY SUNDAY...WITH LIMITED
SHOWER/THUNDERSTORM CHANCES FOR THE MOUNTAINS STAYING WITH US
THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:03 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power27 min
Jul 30, 6:09 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Jefferson51 min
Jul 30, 6:34 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville41 min
Jul 31, 6:50 AM MDTSpecial Weather StatementPIHFremont40 min
Jul 31, 9:03 AM MDTSpecial Weather StatementPIHLincoln57 min
Jul 31, 9:43 AM MDTSpecial Weather StatementPIHCuster62 min
Jul 31, 10:03 AM MDTSpecial Weather StatementPIHButte42 min
Jul 31, 10:46 AM MDTSpecial Weather StatementPIHJefferson44 min
Jul 31, 11:09 AM MDTSpecial Weather StatementPIHCuster51 min
Jul 31, 11:37 AM MDTSpecial Weather StatementPIHClark38 min
Jul 31, 12:13 PM MDTSpecial Weather StatementPIHFremont47 min
Jul 31, 1:18 PM MDTSevere Thunderstorm WarningPIHFremont, Teton27 min
Jul 31, 2:33 PM MDTSevere Thunderstorm WarningPIHCuster27 min
Jul 31, 2:50 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou40 min
Jul 31, 3:30 PM MDTSevere Thunderstorm WarningPIHBannock, Power30 min
Jul 31, 4:13 PM MDTSevere Thunderstorm WarningPIHBonneville32 min
Jul 31, 4:24 PM MDTSevere Thunderstorm WarningPIHBannock, Power41 min
Jul 31, 4:54 PM MDTSpecial Weather StatementPIHBonneville51 min

Nearby

Red Flag Warnings in Idaho, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.